MAUDE Adverse Event Report: ST. JUDE MEDICAL NEUROTHERM SL PREMIUM CURVED RF NEEDLE, 20G, 15CM; PROBE, RADIOFREQUENCY LESION

ST. JUDE MEDICAL NEUROTHERM SL PREMIUM CURVED RF NEEDLE, 20G, 15CM; PROBE, RADIOFREQUENCY LESION
Model Number SL-C1510-20
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results, method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
During the procedure, two rf cannulas were used for a bilateral injection to the sij.While removing the rf cannula, part of the isolation of one of the cannulas was ripped and remained in the body of the patient.The piece was unable to be felt through the skin and it was thought to have been within the deeper tissue.The patient was discharged in stable condition with no adverse patient consequences.
 
Additional Manufacturer Narrative
One 15 cm, 20 g neurotherm rf needle was received for evaluation.One image was also submitted showing the needle with torn white material.Based on the information presented above, the curved active tip had part of its isolation ripped off.Unit analysis was completed and confirmed that the white insulation material was torn and detached from the cannula needle.During abbott process there are no cutting methods that could potentially rip the insulation.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the torn insulation remains unknown.

Brand Name
NEUROTHERM SL PREMIUM CURVED RF NEEDLE, 20G, 15CM
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
ST. JUDE MEDICAL
14901 deveau place
minnetonka MN 55345
MDR Report Key10941306
Report Number2182269-2020-00106
Device Sequence Number14535434
Product Code GXI
UDI-Device Identifier05415067028259
UDI-Public05415067028259
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K000073
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberSL-C1510-20
Device Catalogue NumberSL-C1510-20
Device Lot Number7108450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer11/04/2020
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;